Young man battling a rare skin condition shows his amazing recovery using ‘no moisture’ therapy

A young man who’s been battling an out-of-control skin condition has helped quicken the healing process using a lesser-known Japanese treatment. 

Jordan Hendey, from northern New South Wales, has been experiencing ‘Topical Steroid Withdrawal’ (TSW) since Christmas from overusing steroid cream for 20 years to relieve his eczema. 

The 26-year-old marketing agency owner turned to trying ‘no moisture therapy’ developed by Japanese dermatologist Dr Kenji Sato. 

Just 61 days on the therapy has helped tremendously to heal different areas of Jordan’s skin all over his body. 

Jordan previously told Daily Mail Australia he chose to stop using doctor-recommended steroid cream, causing his skin to turn red and flake while attempting to heal itself without moisture. 

Before: Jordan Hendey, from northern New South Wales, (pictured) has been experiencing Topical Steroid Withdrawal (TSW) consequently from overusing steroid cream for 20 years to relieve his eczema, leaving his skin incredibly flaky

Now: The 26-year-old marketing agency owner turned to trying a little-known treatment called 'no moisture therapy'. Just 61 days on, the treatment has helped tremendously to heal different areas of Jordan's skin all over his body

Now: The 26-year-old marketing agency owner turned to trying a little-known treatment called ‘no moisture therapy’. Just 61 days on, the treatment has helped tremendously to heal different areas of Jordan’s skin all over his body

Topical Steroid Withdrawal is a term used to describe the collection of symptoms that arise after a person stops using prolonged topical steroid medication. 

No moisture therapy aims to renew the skin by drying it out through not using any moisturiser or steroids and cutting down water intake. 

‘I can’t believe how much my skin has improved,’ Jordan captioned his latest TikTok video. 

‘The improvement has been incredible; my upper body [and] arms have started to improve.’ 

Over a short period of time, his skin already looks so much better – but his hands, wrists, feet, shins and face still need time to improve.

While his skin is healing, he has been avoiding going in the sun, constantly wears long sleeved clothes and is unable to bathe himself. 

Before: Jordan previously told Daily Mail Australia he chose to stop using doctor-recommended steroid cream before Christmas and now his skin is constantly itchy and irritating trying to heal itself without moisture

Before: Jordan previously told Daily Mail Australia he chose to stop using doctor-recommended steroid cream before Christmas and now his skin is constantly itchy and irritating trying to heal itself without moisture 

Now: 'I can't believe how much my skin has improved,' Jordan captioned his latest TikTok video

Now: ‘I can’t believe how much my skin has improved,’ Jordan captioned his latest TikTok video

Jordan's skin already looks so much better, but his hands, wrists, feet, shins and face still need time to improve

Jordan’s skin already looks so much better, but his hands, wrists, feet, shins and face still need time to improve

Jordan suffered from eczema since he was a child and as he got older it started spreading over his body.

While doctors constantly said he would simply ‘grow out of it’, he said this never occurred.

‘I was confused as to why my eczema wasn’t going away and didn’t realise what was going on until five years ago,’ he said.

‘It was constantly getting worse and my lifestyle was getting harder and harder – anything outdoors like going to the beach or camping was a nightmare.’

In 2016 at the age of 20 he realised the reason why his skin was worsening was because of the addiction to steroid cream.

Doctors recommended using the cream until the eczema disappeared, then continue to use for 14 days to push the inflammation down into the skin. 

Jordan suffered from eczema since he was a child and as he got older it started spreading over his body

Jordan suffered from eczema since he was a child and as he got older it started spreading over his body 

When he was 20 he stopped using the medication only to find his skin turned bright red overnight. 

In March 2016 he visited a naturopath who advised to have a blood test to test for any parasites in his body, but doctors found something more sinister. 

‘Late one Saturday night I received a random phone call thinking it was my brother, but it was the doctors telling me I needed to get to a hospital as soon as possible,’ he said. 

‘I asked if it could wait to the morning but they said it’s an emergency.’ 

The test detected two blood infections due to his delicate skin, even though he had no symptoms and ‘felt fine’. 

‘It was incredibly scary, I could’ve died from it, and I was on a drip for about a month later,’ he said.  

Jordan says taking part in outdoor activities, such as camping or going to the beach, is a nightmare

Jordan says he 'feels like a baby again' as his fiancé, Karys, has become his carer who bathes him and helps him get changed

Jordan says he ‘feels like a baby again’ as his fiancé, Karys, (pictured, right) has become his carer who bathes him and helps him get changed

What is Topical Steroid Withdrawal (TSW)? 

Topical steroid withdrawal refers to a constellation of symptoms that may emerge in the days and weeks after a person stops using topical steroid medication

Most people with eczema use topical steroids to help manage their symptoms

For some, TSW can arise as a complication of topical steroid use, even leading to symptoms significantly worse than their original skin condition

Source: nationaleczema.org

 

During the two weeks in hospital, doctors convinced Jordan to start using steroid cream again and after a week the skin was relieved.

‘I was brought to tears after being told it can take two to five years to recover from TSW,’ he said.  

Jordan felt at his lowest point as if there was ‘no light at the end of the tunnel’.

Wanting to find a better alternative, he started searching the internet for others who had experienced the same thing.  

But he then came across no moisture therapy while researching.   

‘At the start I thought it was completely nuts to not use moisturiser on my dry skin and not drink water,’ he said.

In 2016 at the age of 20 he realised the reason why his skin was worsening was because of the addiction to steroid cream

 In 2016 at the age of 20 he realised the reason why his skin was worsening was because of the addiction to steroid cream

Jordan said the worst parts of his body that have been impacted by TSW are his knees, legs, arms and back while his chest and face are recovering

Jordan said the worst parts of his body that have been impacted by TSW are his knees, legs, arms and back while his chest and face are recovering

During his research he discovered others have previously recovered from TSW within three months using the therapy technique.

‘Three months compared to five years recovery time – I thought it was a no-brainer to try it out,’ he said.

Jordan said the worst parts of his body that have been impacted by TSW are his knees, legs, arms and back while his chest and face are recovering. 

Ironically that parts that haven’t flaked has been where his eczema used to occur as a child – his underarms and elbows.

By sharing his story on TikTok, Jordan has gained a following of more than 200,000 people with his highest reaching video racking up 14.1 million views. 

For all the latest health News Click Here 

Read original article here

Denial of responsibility! TechAI is an automatic aggregator around the global media. All the content are available free on Internet. We have just arranged it in one platform for educational purpose only. In each content, the hyperlink to the primary source is specified. All trademarks belong to their rightful owners, all materials to their authors. If you are the owner of the content and do not want us to publish your materials on our website, please contact us by email – [email protected]. The content will be deleted within 24 hours.